Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 201, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2004, 7:19 PM CDT for Mitchell County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 11, 2004, 8:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 122 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4336 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WUUS54 KMAF 120019 SVRMAF TXC335-120115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 717 PM CDT FRI JUN 11 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MITCHELL COUNTY IN WEST TEXAS * UNTIL 815 PM CDT * AT 715 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL IN WESTBROOK. THIS STORM WAS LOCATED NEAR WESTBROOK...OR 9 MILES WEST OF COLORADO CITY... MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... COLORADO CITY... BUFORD... LORAINE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3247 10105 3230 10112 3228 10068 3250 10069 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:10 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 11, 6:10 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 610 PM CDT FRI JUN 11 2004 .UPDATE... PRODUCTS UPDATED TO REFLECT SEVERE THUNDERSTORM WATCH #439 UNTIL 11 PM CDT FOR EASTERN PERMIAN BASIN. MEANWHILE...CELL MERGER HAS CONTINUED A SEVERE THUNDERSTORM WARNING WITH TENNIS BALL SIZED HAIL REPORTS IN TERRELL COUNTY. && .PREV DISCUSSION... LOOKS LIKE A SIMILAR SCENARIO IN STORE THIS EVENING WITH THE DRYLINE CURRENTLY JUST EAST OF A LAMESA...MIDLAND...TO FORT STOCKTON LINE. A COUPLE OF STORMS HAVE ALREADY FIRED IN THE LOWER TRANS PECOS AND BREWSTER COUNTY WHERE THE DRYLINE TYPICALLY GETS HUNG UP NEAR THE HIGHER TERRAIN. CAN NOT ENTIRELY RULE OUT AN ISOLATED STORM FURTHER NORTH EITHER ACROSS THE EXTREME EASTERN PERMIAN BASIN OR EXTREME WESTERN LOW ROLLING PLAINS PER CUMULUS FIELD DEVELOPING AND VERY DRY AIR BEHIND THE DRYLINE PUSHING EAST. ANY THUNDERSTORM THAT FORMS COULD BECOME SEVERE BUT WILL NOT MENTION IN ZONES WITH ISOLATED NATURE OF ACTIVITY EXPECTED. BROUGHT LOW CLOUDS IN AGAIN IN THE EAST LATE TONIGHT AS THE DRYLINE SLOSHES BACK TO THE WEST TEXAS/NEW MEXICO BORDER. INCREASED THE WIND SPEEDS GRIDS THIS EVENING BUT LITTLE CHANGE TO THE OTHER GRIDS. SFC LOW BACKED INTO PANHANDLES RGN SAT WILL HELP TO HOLD MSTR ACRS E/S CWFA AHEAD OF APPROACHING SHRTWV TROF/S IN BROAD CYCLONIC MID LEVEL FLOW. VERY STEEP 7H-5H LR/S PROGGED ACRS PB AND DWPNTS N60 WILL MAKE FOR UNSTABLE CONDITIONS AS SEEN IN FCST SB CAPES NEAR 1500 J/KG. 0-6KM BULK SHEAR VECTORS OF 45KTS IN THE S INDICATES POTENTIAL FOR SEVERE TSTMS. ARRIVAL OF SHRTWV ENERGY IS EARLY EVENING WHEN DRYLINE WILL BE RETREATING W AS STOUT LLJ DEVELOPS. MODELS KICK OFF PRECIP BTWN 00Z-06Z AND WILL REFLECT A FARTHER W SCT POP THEN. DRYLINE TO MAKE EWD MOVE AGAIN SUN BUT LACK OF ORGANIZED SHRTWV ENERGY AND WNW MID LEVEL FLOW WILL PRECLUDE ANYTHING OTHER THAN ISOLD POPS CENTRAL AND E AS 7H CAPPING THERMAL RIDGE BUILDS. MID LEVEL RIDGING DEVELOPS INTO MONDAY TENDING TO CLOSE OFF PATH OF SHRTWV/S INTO AREA. MID LEVEL WLYS N ACRS CENTRAL PLAINS MONDAY. THIS WILL FAVOR A COLD FRONT MOVING INTO PANHANDLES RGN TUE. DEPENDING ON CONVECTIVE DEVELOPMENT FRONT MAY PUSH INTO NRN CWFA INCREASING CHC OF TSTMS. FOR NOW WILL GO WILL RIDGE DOMINANCE AND ONLY ISOLD TSTMS MTNS. GFSLR/ECMWF CONTINUE TO SHOW AN INVERTED 5H TROF TO MOVE W INTO TX WED-FRI THUS ISOLD POPS INTO PLAINS AND SLIGHTLY COOLER TEMPS. && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 72/01
Hazardous weather outlook, Jun 11, 2:40 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT FRI JUN 11 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 240 PM CDT (140 PM MDT) FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS THE EXTREME EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION EAST OF A GAIL...BIG SPRING...SPRABERRY...CRANE TO LAJITAS LINE. A THUNDERSTORM OR TWO WILL BE CAPABLE OF BECOMING SEVERE EARLY THIS EVENING...PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND BRIEF VERY HEAVY RAINFALL...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. NON SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. ALL THUNDERSTORM ACTIVITY SHOULD END AN HOUR OR TWO AFTER SUNSET. VERY LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED WIND SPEEDS IN EXCESS OF 20 MPH WILL BE FAVORABLE FOR DANGEROUS FIRE GROWTH AND SPREAD EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DRYLINE IN COMBINATION WITH AN UPPER AIR DISTURBANCE AND STRONG DAYTIME HEATING WILL HAVE THE POTENTIAL TO PRODUCE THUNDERSTORMS ACROSS WEST TEXAS ON SATURDAY. AT THIS TIME THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE IN THE EXTREME WESTERN LOW ROLLING PLAINS EAST OF A GAIL TO BIG SPRING LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS AND POSSIBLY THE PERMIAN BASIN SATURDAY AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT HTTP://WWW.SRH.NOAA.GOV/MAF.
In the hours before
Special weather statement, Jun 11, 5:55 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT FRI JUN 11 2004 TXZ048-052-053-063-120400- GLASSCOCK-HOWARD-MITCHELL-SCURRY- 555 PM CDT FRI JUN 11 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH #439 UNTIL 1100 PM CDT FRIDAY EVENING FOR THE FOLLOWING AREAS: THIS WATCH INCLUDES 4 COUNTIES IN WEST TEXAS: GLASSCOCK...HOWARD...MITCHELL AND SCURRY THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF BIG SPRING... COLORADO CITY...GARDEN CITY AND SNYDER. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL 3/4 OF AN INCH OR GREATER AND DAMAGING WINDS IN EXCESS OF 58 MPH. VERY HEAVY RAINFALL AND DEADLY LIGHTNING ARE ALSO POSSIBLE. IF YOU ARE IN OR NEAR TO THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE PREPARED TO SEEK SAFE SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 62 min |
| Jun 11, 9:48 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 27 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 62 min |
| Jun 12, 3:49 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
| Jun 12, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
| Jun 12, 4:11 PM CDT | Tornado Warning | MAF | Pecos | 64 min |
| Jun 12, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 50 min |
| Jun 12, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| Jun 12, 5:15 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 60 min |
| Jun 12, 5:19 PM CDT | Tornado Warning | MAF | Brewster | 56 min |
| Jun 12, 5:20 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 55 min |
| Jun 12, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Jun 12, 5:52 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 38 min |
| Jun 12, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 51 min |
| Jun 12, 6:16 PM CDT | Tornado Warning | MAF | Brewster, Terrell | 59 min |
| Jun 12, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 49 min |
| Jun 12, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 60 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.